Funnel Cloud, Power
- When
- May 28, 3:04 PM MST to 3:15 PM MST
- Where
- Power County, Rockland
- Reported by
- Public
- Coordinates
- 42.570, -112.870
A funnel cloud was spotted near Rockland on the afternoon of the 28th .
A funnel cloud was spotted near Rockland on the afternoon of the 28th .
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A funnel cloud was spotted near Rockland on the afternoon of the 28th .
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 28, 1:09 PM MST, 1 hour 55 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 209 PM MDT Tue May 28 2019 .SHORT TERM...Tonight through Friday. Showers and isolated thunderstorms are expected to continue in the short term. Most activity tonight will be in the south across the southern highlands but anyone could see a shower develop through sunset. Expect mainly mountain activity to develop Wednesday afternoon with isolated to scattered convection. Thursday should see less activity and again confined mainly to the mountains. As an upper low pushes inland Friday could again see more widespread activity develop friday afternoon with increased instability in warmer temperatures as we will finally see temperatures rise to seasonal normals by Thursday and Friday. A lake wind advisory remains in effect for American Falls Reservoir this afternoon and evening due to strong northeast wind flow. GK .LONG TERM...Friday night through Tuesday...A weak cut-off low will lie offshore southern California next weekend, with varying degrees of moisture pulling into it. At the same time this low will lie to our southwest, minor shortwaves will be passing eastward from a stronger low over Canada. These shortwaves may very well have a more prominent influence over our area than the California low - especially Sunday and Monday. They are also making the forecast a bit messy. Right now Saturday afternoon is looking wet over the Central Mountains, Island Park area and over Eastern Idaho. Since this is still a few days out, details like this are likely to be adjusted. Because of these shortwaves, the low definitively gets cut- off further to our south and will not influence our forecast at all from Tuesday onward. Right now, this will actually mean clearing skies and precip free weather in the middle part of next week. NP && .AVIATION...A chance for thunderstorms will be in this afternoons forecast for all sites. These thunderstorms are not expected to lower CIG's below VFR but they may briefly reduce visibility if the rain is heavy. Winds will be breezy for a few hours as well with some gusts, independent of thunderstorms. Low stratus or fog development is possible overnight tonight and we are accounting for a low stratus deck at PIH, IDA and BYI. NP && .HYDROLOGY...Showers are expected to continue the next several days in southeast Idaho. A Flood Advisory remains in effect for the Big Wood River at Hailey as it continues to remain steady or slowly rise with forecasts have it again reaching minor flood stage on Friday but will hold off on any warnings for now. The Blackfoot River at Shelley in Wolverine Canyon is at flood stage but Bingham County is not reporting any significant issues at this time with only some overflowing of the bank right at the canyon. The Raft River at One Mile Creek has moved into action change due to recent rains. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 9 PM MDT this evening for IDZ054. &&
Special Weather Statement National Weather Service Pocatello ID 218 PM MDT Tue May 28 2019 IDZ054-055-057>059-282115- Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID- Marsh and Arbon Highlands ID-Raft River Region ID- Lower Snake River Plain ID- 218 PM MDT Tue May 28 2019 ...THUNDERSTORM SOUTH OF POCATELLO MOVING SOUTHWEST TOWARD PAULINE THROUGH 315 PM MDT... At 214 PM MDT, Doppler radar was tracking a strong thunderstorm near the Portneuf Gap south of Pocatello, moving southwest at 15 mph. Brief heavy rain, small hail, and wind gusts to 45 mph are possible with this storm as it moves southwest toward Pauline through 315 PM MDT. Locations impacted include... Eastern Pocatello, Fort Hall Bannock Peak, Arbon, Mink Creek Pass and Pauline. LAT...LON 4284 11240 4269 11228 4231 11265 4268 11292 TIME...MOT...LOC 2014Z 060DEG 15KT 4274 11243 Huston
Special Weather Statement National Weather Service Pocatello ID 255 PM MDT Tue May 28 2019 IDZ055>057-282200- Eastern Magic Valley ID-Raft River Region ID- Southern Hills/Albion Mountains ID- 255 PM MDT Tue May 28 2019 ...THUNDERSTORM NORTH OF COLD WATER MOVING SOUTHWEST TOWARD DECLO THROUGH 400 PM MDT... At 252 PM MDT, Doppler radar was tracking a thunderstorm 11 miles north of Cold Water Rest Area, moving southwest at 20 mph. Brief moderate rain and gusty winds to 35 mph are possible with this storm as it moves southwest toward Declo and Idahome through 400 PM MDT. Locations impacted include... Lake Walcott, Yale Rest Area and Interstate 84 And 86 Junction. LAT...LON 4288 11325 4278 11304 4240 11330 4257 11370 TIME...MOT...LOC 2052Z 031DEG 15KT 4277 11320 Huston
Special Weather Statement
National Weather Service Pocatello ID
259 PM MDT Tue May 28 2019
IDZ057>059-282145-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
Raft River Region ID-
259 PM MDT Tue May 28 2019
...THUNDERSTORMS NORTHWEST OF HOLBROOK MOVING SOUTHWEST THROUGH
400 PM MDT...
At 256 PM MDT, Doppler radar was tracking a cluster of thunderstorms
11 miles south of Rockland to 11 miles northwest of Holbrook Summit,
moving southwest at 10 mph.
Frequent lightning, brief moderate rain, and wind gusts to 35 mph
are possible with these storms as they move southwest through rural
southwest Oneida and southeast Cassia counties through 400 PM MDT.
Locations impacted include...
Juniper, Sublett Reservoir, Roy and Sweetzer Summit.
LAT...LON 4246 11303 4250 11279 4230 11265 4200 11286
4200 11320
TIME...MOT...LOC 2056Z 063DEG 6KT 4242 11280 4227 11284
HustonSpecial Weather Statement
National Weather Service Pocatello ID
358 PM MDT Tue May 28 2019
IDZ055>059-282245-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Marsh and Arbon Highlands ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
358 PM MDT Tue May 28 2019
...SCATTERED THUNDERSTORMS SOUTH OF AMERICAN FALLS MOVING
SOUTHWEST THROUGH 5 PM MDT...
At 352 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from near Rockland to 15 miles southwest of Fort Hall
Bannock Peak to 10 miles northwest of Juniper, moving southwest at
20 mph.
Brief moderate rain, small hail, and wind gusts to 40 mph are
possible with these storms as they move southwest through western
Oneida and eastern Cassia Counties.
Locations impacted include...
Malta, Rockland, Cold Water Rest Area, Juniper, Fort Hall Bannock
Peak, Yale Rest Area, Massacre Rocks, Sweetzer Summit, Idahome,
Arbon, Sublett Reservoir, Roy and Bridge.
LAT...LON 4250 11343 4273 11291 4248 11251 4200 11295
4199 11346
TIME...MOT...LOC 2152Z 043DEG 22KT 4264 11290 4241 11288 4215 11309
HustonThe Pocatello radar (KSFX), 61 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was spotted near Rockland on the afternoon of the 28th .
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2019Every state in 2019This day in weather historyWarnings in Idaho, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832036.